Alert archive / Iowa / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this winter weather advisory at Jan 22, 2021, 2:01 PM CST for 13 counties in Iowa. It took effect at Jan 23, 2021, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 2:01 PM CST (20:01 UTC)
- In effect from
- Jan 23, 2021, 12:00 PM CST
- Expired
- Jan 24, 2021, 3:17 AM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS43 KDMX 222001 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 201 PM CST Fri Jan 22 2021 ...Snow to Impact Northern Iowa Saturday Afternoon into Early Sunday... .Snow will develop and spread over northern Iowa Saturday afternoon and continue into early Sunday. A widespread blanket of 3 to 5 inches is anticipated along with a few pockets of higher amounts possible. IAZ004>007-015>017-230415- /O.NEW.KDMX.WW.Y.0004.210123T1800Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, and Clear Lake 201 PM CST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with a few pockets of higher amounts possible. * WHERE...Far Northern Iowa. * WHEN...From noon Saturday to 6 AM CST Sunday. * IMPACTS...Plan on snow covered and slippery road conditions along with some reduced visibility from the southeast winds of 10 to 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Podrazik/Martin
6 follow-up statements
258 WWUS43 KDMX 230254 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 854 PM CST Fri Jan 22 2021 ...Snow to Impact Northern Iowa Saturday Afternoon into Early Sunday... .Snow will develop and spread over northern Iowa Saturday afternoon and continue into early Sunday. A widespread blanket of 3 to 5 inches is anticipated along with a few pockets of higher amounts possible. IAZ004>007-015>017-231100- /O.CON.KDMX.WW.Y.0004.210123T1800Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, and Clear Lake 854 PM CST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with a few pockets of higher amounts possible. * WHERE...Far Northern Iowa. * WHEN...From noon Saturday to 6 AM CST Sunday. * IMPACTS...Plan on snow covered and slippery road conditions along with some reduced visibility from the southeast winds of 10 to 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
579 WWUS43 KDMX 230926 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 326 AM CST Sat Jan 23 2021 ...Snow to Impact Northern Iowa This Afternoon into Early Sunday... .Snow will develop and spread over northern Iowa this afternoon and continue into early Sunday. The primary period of snowfall will be between 6 pm today through 6 am Sunday. A widespread blanket of 2 to 5 inches is anticipated along with a few pockets of higher amounts possible, especially near the Minnesota and Iowa border. IAZ023>028-231730- /O.EXA.KDMX.WW.Y.0004.210123T1800Z-210124T1200Z/ Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 326 AM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches with localize 4 inch amounts. * WHERE...Portions of northern Iowa near Highway 3. * WHEN...From noon Saturday to 6 AM CST Sunday. * IMPACTS...Plan on snow covered and slippery road conditions. Minor blowing and drifting may occur with southeast winds of 10 to 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ004>007-015>017-231730- /O.CON.KDMX.WW.Y.0004.210123T1800Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, and Clear Lake 326 AM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with a few pockets of higher amounts possible. * WHERE...Far Northern Iowa. * WHEN...From noon Saturday to 6 AM CST Sunday. * IMPACTS...Plan on snow covered and slippery road conditions. Minor blowing and drifting may occur with southeast winds of 10 to 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
950 WWUS43 KDMX 231651 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 1051 AM CST Sat Jan 23 2021 ...Snow to Impact Northern Iowa into Early Sunday... .Snow will continue across northwest and north central Iowa, and spread over the remainder of northern Iowa this afternoon into tonight. The period of heaviest snowfall will be between 6 pm today through 2 am Sunday. A widespread blanket of 2 to 5 inches is anticipated by Sunday morning along with a few pockets of higher amounts possible, especially near the Minnesota and Iowa border. IAZ004>007-015>017-023>028-232300- /O.CON.KDMX.WW.Y.0004.210123T1800Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 1051 AM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with a few pockets of higher amounts possible. * WHERE...Northern Iowa. * WHEN...From noon Saturday to 6 AM CST Sunday. * IMPACTS...Plan on snow covered and slippery road conditions. Minor blowing and drifting may occur with southeast winds of 10 to 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
913 WWUS43 KDMX 232127 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 327 PM CST Sat Jan 23 2021 ...Winter Storms Tonight and again Monday and Monday Night.. .Three winter systems will impact Iowa into midweek with the first two, and especially second, being the most significant. The first will produce light to moderate snow across central and northern Iowa tonight, mainly this evening, with areas of freezing drizzle south overnight. This will be followed by a larger, more significant winter storm Monday and Monday Night with widespread moderate to heavy snows across central and southern Iowa. Another weaker system is also anticipated late Tuesday into Wednesday morning. IAZ004>007-015>017-023>028-240500- /O.CON.KDMX.WW.Y.0004.000000T0000Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 327 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with a few pockets of higher amounts possible. * WHERE...Northern Iowa. * WHEN...Through 6 AM CST Sunday, with peak snowfall rates this evening. * IMPACTS...Plan on snow covered and slippery road conditions. Minor blowing and drifting may occur with southeast winds of 10 to 15 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ059>062-070>075-081>086-092>097-240500- /O.NEW.KDMX.WS.A.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 327 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 10 inches possible. Winds could gust as high as 35 mph. * WHERE...Central and southern Iowa. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. The hazardous conditions could especially impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
194 WWUS43 KDMX 240320 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 920 PM CST Sat Jan 23 2021 ...Winter Storm Tonight and Again Monday and Monday Night.. .Three winter systems will impact Iowa into midweek with the first two being the most significant. Tonight's will produce light to moderate snow across central and northern Iowa through late evening with areas of freezing drizzle following the snow in the south tonight. The second larger and more significant winter storm is expected Monday and Monday Night. Widespread moderate to heavy snow will fall across central and southern Iowa. Another weaker system is also anticipated late Tuesday into Wednesday morning which could add several more inches of snowfall. IAZ004>007-015>017-023>028-241130- /O.CON.KDMX.WW.Y.0004.000000T0000Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 920 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with a few pockets of higher amounts possible. * WHERE...Northern Iowa. * WHEN...Through 6 AM CST Sunday, with peak snowfall rates through midnight. * IMPACTS...Plan on snow covered and slippery road conditions. Minor blowing and drifting may occur with southeast winds of 10 to 15 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ059>062-070>075-081>086-092>097-241130- /O.CON.KDMX.WS.A.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 920 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 10 inches possible. Winds could gust as high as 35 mph. * WHERE...Central and southern Iowa. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility and result in very hazardous travel. These hazardous conditions are expected to impact the Monday afternoon through evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
423 WWUS43 KDMX 240917 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 317 AM CST Sun Jan 24 2021 ...Winter Storm Monday and Monday Night.. .A significant winter storm is expected to impact much of central and southern Iowa Monday and Monday night. Snow possibly becoming a wintry mix at times, will begin across far southern Iowa late tonight then will expand north into central Iowa during the day Monday. Heavy snowfall rates are likely with this storm, in particular, during Monday afternoon and will result in widespread moderate to heavy snow. Increasing northeast wind may gust over 30 mph at times and will cause moderate blowing and drifting. Some uncertainty remains on the north edge of the snow band, where a sharp gradient in snow totals is likely. The most uncertain areas have been placed into a Winter Storm Watch. IAZ004>007-015>017-023>028-241030- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 317 AM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is ending and the advisory has been cancelled. $$ IAZ059>062-070>075-081>086-092>097-241730- /O.UPG.KDMX.WS.A.0002.210125T1200Z-210126T1200Z/ /O.NEW.KDMX.WS.W.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 317 AM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 12 inches with locally higher. Highest amounts will be over southern Iowa. * WHERE...Parts of central and southern Iowa along and south of Interstate 80. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility and cause moderate drifting. The hazardous conditions will significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ037>039-044>050-057-058-241730- /O.NEW.KDMX.WS.A.0003.210125T1200Z-210126T1200Z/ Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story- Marshall-Tama-Audubon-Guthrie- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, and Casey 317 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 2 to 8 inches possible with the highest amounts on the south end of the watch. Subtle changes in the forecast storm track may have big changes in the snow totals. There will likely be a sharp snow total gradient across this area, thus the wide range. * WHERE...Portions of central Iowa generally along the Highway 20 and Highway 30 corridors. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility and cause moderate drifting. The hazardous conditions could significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter weather advisory went out at Jan 22, 11:37 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 22, 11:37 AM CST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1137 AM CST Fri Jan 22 2021 ...Updated Aviation Discussion... .DISCUSSION.../Today through Thursday/ Issued at 325 AM CST Fri Jan 22 2021 Conditions have remained fairly quiet across the area overnight with GOES-East depicting generally clear skies with patchy cloud cover across far southern Iowa trailing the cold front which is now well south of the area. High pressure will dominate the area most of the day with subsidence putting a damper on clouds except over the west and north/northwest winds increasing cold air advection across the area. As such, temperatures will be much colder today as highs top out in the teens to low 20s. We enter into a more active period beginning this weekend. A large trough will deepen across the west on Friday in concert with a deepening northern stream shortwave. Induced kinematic lift reaches the area by Saturday morning and signal the start for precipitation across the area. Isothermal lift across the area will result in a broad area of snow across the area with better banding potential north of the area into Minnesota where the axis of higher precipitation is expected. Soundings continue to show deep isothermal layers in/near the dendritic growth zone which will help to boost snow to liquid ratios across northern Iowa. Across southern Iowa the signal becomes less clear, with a few models indicating loss of ice introduction with a wintry mix while the GFS has continued the recent cooler trend which keeps the entire are within an all snow regime. Based on the recent cooler trend, leaned towards that solution but did continue to carry some mention of the wintry mix potential south as that cannot be completely ruled out with the warm nose aloft. After a brief break in precipitation midday Sunday, round two arrives quickly with a shortwave ejecting out of the southwest quickly on the heels of the departing system. Recent model runs have come into better agreement, however there is still enough spread to decrease forecast confidence going into this period. The deterministic Euro continues with a northerly solution with moderate to heavy precipitation across central and southern Iowa while the GFS remains further south. Important to note here, however is that both the Euro and GFS ensembles have trended in the direction of the deterministic Euro solution in the northerly track. It also appears likely that a wintry mix across the south will be likely again across the south within the warm sector of the cyclone. Though confidence is not high, the recent trends within ensembles have helped narrow the range of possibilities with this second round Sunday evening through Monday. Another wave ejects off the western trough by the middle of next week with more wintry weather set to impact the state. Model solutions remain out of phase in handling the system, so at this time there is low confidence in specific details. && .AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/ Issued at 1135 AM CST Fri Jan 22 2021 VFR conditions prevail through the current TAF period. -SN may advance into northern Iowa by mid to late Saturday morning, possibly impacting KMCW. Have included mention of VCSH after 16z for now. The higher probabilities for snowfall across the area should hold off until after 18z Saturday. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Hagenhoff AVIATION...Martin
Hazardous weather outlook, Jan 22, 3:46 AM CST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 346 AM CST Fri Jan 22 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 346 AM CST Fri Jan 22 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An area of light to moderate snow is likely this weekend, mainly over central and northern Iowa. At this time, the highest snow totals are expected over northern Iowa. Travel may be impacted starting Saturday afternoon. A wintry mix is also possible over southern Iowa south Sunday. Additional chances for snow appear increasingly likely late Sunday and into early next week as well. Another system will impact mainly the southern half of Iowa late Sunday night and into Monday with a mix of freezing rain and snow possible over far southern Iowa with snow possible into central Iowa. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed but snowfall reports are appreciated.
Nearby
Winter Weather Advisories in Iowa, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.